Alert archive / Hawaii / High Wind Warnings in 2006
High Wind Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Feb 24, 2006, 4:14 PM HST for Hawaii County, Hawaii. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2006, 4:14 PM HST (02:14 UTC)
- Expired
- Feb 25, 2006, 3:50 AM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 2.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 250214 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 414 PM HST FRI FEB 24 2006 ...WIND ADVISORY UPGRADED TO HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .WINDS AT SUMMIT ELEVATIONS HAVE STARTED TO INCREASE IN RESPONSE TO AN UPPER LEVEL JET STREAM APPROACHING FROM THE WEST. THE WEST WINDS WILL GRADUALLY INCREASE THROUGH SATURDAY MORNING...REACHING WARNING LEVELS SATURDAY AFTERNOON. HIZ028-251400- /O.UPG.PHFO.WI.Y.0008.000000T0000Z-060226T1800Z/ /O.NEW.PHFO.HW.W.0003.060225T0214Z-060226T1800Z/ BIG ISLAND SUMMITS- 414 PM HST FRI FEB 24 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM HST SUNDAY... WEST WINDS WILL BE 30 TO 40 MPH THROUGH SATURDAY MORNING...INCREASING TO 35 TO 50 MPH SATURDAY AFTERNOON. VISITORS TO THE SUMMITS SHOULD EXERCISE CAUTION DUE TO STRONG CROSS WINDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY HIGH PROFILE VEHICLES. $$ TANABE
1 follow-up statement
000 WWHW70 PHFO 251350 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 350 AM HST SAT FEB 25 2006 ...WIND NOT EXPECTED TO REACH WARNING CRITERIA... .WHILE THE WIND IS EXPECTED TO INCREASE TODAY OVER HIGHER ELEVATIONS OF THE BIG ISLAND...IT IS NOT EXPECTED TO REACH THE CRITERIA FOR A WARNING...AND ONLY TO APPROACH THE CRITERIA FOR A WIND ADVISORY. HIZ028-251500- /O.CAN.PHFO.HW.W.0003.000000T0000Z-060226T1800Z/ BIG ISLAND SUMMITS- 350 AM HST SAT FEB 25 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 24, 4:00 PM HST, 14 minutes earlier.
Area forecast discussion, Feb 24, 4:00 PM HST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST FRI FEB 24 2006 .SYNOPSIS... INCREASING HIGH CLOUDS ASSOCIATED WITH AN APPROACHING JET STREAM WILL KEEP SKIES MOSTLY CLOUDY THROUGH THE WEEKEND. AT LOWER LEVELS...LIGHT NORTHEAST TRADES WILL CONTINUE TO FOCUS SHOWERS OVER WINDWARD AND MAUKA AREAS THROUGH SATURDAY. DEVELOPING LOW PRESSURE TO THE NORTHWEST OF THE STATE IS EXPECTED TO BRING SOUTHEAST WINDS AND MORE NUMEROUS SHOWERS STARTING SUNDAY. THE UNSETTLED WEATHER IS LIKELY TO CONTINUE INTO MUCH OF NEXT WEEK AS A PERSISTENT...MOIST SOUTHEAST FLOW PERSISTS OVER THE ISLANDS. && .DISCUSSION... AN APPROACHING JET STREAM FROM THE WEST IS USHERING IN A SWATH OF MID AND HIGH LEVEL CLOUDS. WHILE THESE CLOUDS WILL KEEP SKIES MOSTLY CLOUDY OVER THE STATE THROUGH THE WEEKEND...SHOWER ACTIVITY IS NOT EXPECTED TO PICK UP SIGNIFICANTLY UNTIL SUNDAY. OVERNIGHT AND SATURDAY...WEAK NORTHEAST TO EAST FLOW WILL KEEP SHOWERS FOCUSED OVER WINDWARD AND MAUKA AREAS. FROM SUNDAY ON...HAVE MADE QUITE A FEW CHANGES TO THE FORECAST...THE MOST SIGNIFICANT BEING MAINTAINING MOSTLY SKIES THROUGHOUT...AND INCREASING THE LIKELIHOOD OF SHOWERS OVER THE MIDDLE OF NEXT WEEK. DEEPER LAYER MOISTURE BEGINS SPREADING OVER THE ISLANDS ON SUNDAY AS LOWER LEVEL WINDS TURN SOUTHEAST...WHICH SETS UP A GOOD CHANCE OF SHOWERS FOR ALL SECTIONS BY THEN AS DOWNWIND CONVERGENCE ZONES OR PLUMES TURN TOWARD THE SMALLER ISLANDS. THE MID-LEVELS WILL REMAIN RATHER COLD...SO WITH THE ADDITION OF DEEPER MOISTURE WILL COME THE THREAT FOR A FEW HEAVIER DOWNPOURS ONCE AGAIN. FOR TIME BEING...HAVE KEPT MENTION OF HEAVIER SHOWERS LIMITED TO THE TUESDAY AND WEDNESDAY TIMEFRAME...THOUGH THIS WILL UNDOUBTEDLY NEED SOME FINE TUNING LATER. ONCE IT RETURNS...THE WETTER THAN NORMAL PATTERN APPEARS AS THOUGH IT WILL LAST WELL INTO NEXT WEEK. THE MODELS KEEP THE ISLANDS SANDWICHED BETWEEN THE TRAILING AND OF A FRONTAL BOUNDARY OR SHEARLINE DROPPING DOWN FROM THE NORTH...AND A COLD FRONT APPROACHING FROM THE WEST. IT IS DIFFICULT TO DETERMINE PRECISELY WHERE THE BEST FORCING WILL BE THIS FAR OUT...BUT THE CONDITIONS APPEAR FAVORABLE FOR HEAVIER SHOWERS OR THUNDERSHOWERS THROUGH MUCH OF NEXT WEEK. AS STATED EARLIER...THE CURRENT GRIDS REFLECT A MARKED INCREASE IN SKY COVER...AND A TREND TOWARD THE WET DIRECTION. FOR THE TIME BEING HAVE LEFT OUT THUNDERSTORMS...AND HAVE KEPT MENTION OF HEAVIER SHOWERS LIMITED TO THE TUESDAY AND WEDNESDAY TIMEFRAME. WILL FINE TUNE ONE WAY OR THE OTHER OVER THE NEXT COUPLE OF DAYS. FOR THE BIG ISLAND SUMMITS...HAVE INCLUDED A SLIGHT CHANCE OF SNOW STARTING LATE TONIGHT...THEN GRADUALLY UPPING THE CHANCE OF SNOW OVER THE WEEKEND DUE TO INCREASING MOISTURE AT SUMMIT ELEVATION. THE APPROACHING JET WILL BRING INCREASING WEST WINDS THAT WILL LIKELY REACH WARNING LEVELS SATURDAY AFTERNOON. HAVE UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING FOR THE SUMMITS IN ANTICIPATION OF THE EXPECTED INCREASE. THE STRONG WEST WINDS...AND THE FACT THAT THE SUMMITS WILL LIKELY BE IN CLOUD MOST OF THE TIME...WILL PRODUCE UNFAVORABLE CONDITIONS AT THESE HIGHER ELEVATIONS FOR THE NEXT SEVERAL DAYS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 AM HST SUNDAY FOR BIG ISLAND SUMMITS. &&
Nearby
High Wind Warnings in Hawaii, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.